MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the coil detached prematurely inside the microcatheter during manipulation.The coil was retrieved with a snare and the procedure was completed successfully.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
Manufacturing date ¿ added.Device evaluated by mfg ¿updated.Summary attached - updated.Expiration date - added.Product available to stryker ¿ updated.Returned to manufacturer on ¿updated.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned with a snare device.The coil delivery wire was not returned for analysis.The main coil was returned snared within a third party device.Visual inspection of the device revealed that the main coil was kinked, stretched and prematurely detached/separated due to a physical break at the detachment zone.No other anomalies were noted.Functional testing could not be performed due to the damaged condition of the returned coil.Information available indicated that resistance was observed during advancement of the coil in the microcatheter.It is likely that the main coil was damaged during use thus limiting the performance of the coil during the clinical procedure.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7147190
Report Number3008881809-2017-00537
Device Sequence Number1238184
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public(01)04546540698018(17)180731(10)18518013
Combination Product (Y/N)N
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberM0035431030
Device Catalogue NumberM0035431030
Device Lot Number18518013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR MICROCATHETER(STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR